Hail, Saline
- When
- March 9, 12:56 PM CST to 12:57 PM CST
- Where
- Saline County, Harrisburg
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.733, -88.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 9, 5:10 AM CST, 7 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 510 AM CST THU MAR 9 2006 THE ITEM DESERVING ATTENTION TODAY IS THE VIGOROUS STORM SYSTEM APPROACHING THE PAH FCST AREA...AND ITS POTENTIAL EFFECTS. A WAVE OF WARM SECTOR CONVECTION MOVED ACROSS MOST OF THE REGION OVERNIGHT TO THE SE OF A SFC LOW MOVING TOWARD THE GREAT LAKES. SOME STORMS HAD HIGH WIND POTENTIAL IN SERN MO FOR AWHILE...BUT AS THE LOW MOVED RAPIDLY NORTHEAST...THE INTENSITY OF THE CONVECTION GRADUALLY DIMINISHED. SINCE LATE YESTERDAY SOME PARTS OF SERN MO...SRN IL...AND SWRN IN RECEIVED IN EXCESS OF 3 INCHES OF RAINFALL...AND THERE WERE SOME SPOTTY MINOR FLOODING REPORTS OVERNIGHT. THE MODELS INDICATE THAT...AFTER A POSSIBLE MORNING LULL FOR MAINLY THE ERN SECTOR...SHWS AND TSTMS WILL BECOME NUMEROUS ONCE AGAIN IN THE AFTN. A NEGATIVELY TILTED MID LEVEL TROF...100 PLUS KNOT UPPER JET...STRONG ENVIRONMENTAL WINDS...AND A SFC TROF ARE EXPECTED TO PROVIDE PLENTIFUL MOISTURE...INSTABILITY...AND WIND SHEAR FOR SVR TSTM ACTIVITY TODAY AS THE SYSTEM DIGS THROUGH THE SRN PLAINS AND LIFTS RAPIDLY NE. WIND DAMAGE AND TORNADOES WILL BE POSSIBLE...ALONG WITH LARGE HAIL. SEE SWODY1 FOR DETAILS. WITH THE AFOREMENTIONED EARLIER RAINFALL AND THE POTENTIAL FOR HEAVY RAIN TODAY...IT WAS DECIDED THAT A FLOOD WATCH WAS JUSTIFIED FOR ROUGHLY THE NWRN HALF OF THE FCST AREA UNTIL THE WORST IS OVER TONIGHT. A WIND ADVISORY WAS CONSIDERED BUT IT WAS THOUGHT THAT THE COPIOUS CLOUDNESS AND RAIN MAY LIMIT THE WINDS ALOFT FROM TRANSLATING TO THE SFC THAT MUCH /EXCEPT IN TSTMS/. HOWEVER...IN THE UNLIKELY EVENT OF CLOUD BREAKS ESPECIALLY IN THE SERN SECTOR...WIND ADVISORY CRITERIA COULD BE MET THERE. FRI SHOULD BE A COOL DRY DAY IN THE WAKE OF THE DEPARTING SYSTEM. THE NEXT MID LEVEL SHRTWV TROF TO AFFECT THE AREA WAS DEPICTED DIFFERENTLY BY THE 00Z NAM/GFS BUT LOOKED QUITE SIMILAR FOR THE 06Z RUN. SO...BY FRI NITE THERE WILL BE A SMALL CHC OF CONVECTION. POPS WILL INCREASE THROUGH THE WEEKEND AND LINGER INTO EARLY NEXT WEEK AS SW TO NE MID LEVEL FLOW AND PERSISTENT MOIST LOW LEVEL FLOW DOMINATES. MADE VERY FEW CHANGES AFT DAY4. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH FOR ALL COUNTIES XCP NEW MADRID AND MISSISSIPPI THROUGH 06Z FRI. IL...FLOOD WATCH FOR ALL COUNTIES XCP MASSAC...POPE...AND HARDIN THROUGH 06Z FRI. IN...FLOOD WATCH FOR ALL COUNTIES XCP WARRICK AND SPENCER THROUGH 06Z FRI. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST THU MAR 9 2006 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING. ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY RECEIVED APPRECIABLE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM FLOOD DONIPHAN 36.62N 90.82W
03/09/2006 RIPLEY MO EMERGENCY MNGR
NUMEROUS ROADS IN AND AROUND THE COMMUNITY UNDER WATER,
INCLUDING HIGHWAYS NN, K, K5, 142 AND EE.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLOOD MARION 37.73N 88.94W
03/09/2006 WILLIAMSON IL EMERGENCY MNGR
NUMEROUS CREEKS OUT OF BANKS. SOME SECONDARY ROADS NOW
UNDER WATER.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1236 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG OLIVE BRANCH 37.17N 89.35W
03/09/2006 ALEXANDER IL EMERGENCY MNGR
ROOFTOP DAMAGE WITH SEVERAL TREES DOWN. EXTENT OF DAMAGE
UNKNOWN AT THIS TIME.
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1240 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091945- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 1240 PM CST (140 PM EST) THU MAR 9 2006 ...LARGE AREAS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL PERSIST INTO THE AFTERNOON HOURS... A LARGE AREA OF SHOWERS AND THUNDERSTORMS...WITH AN EMBEDDED LINE OF STRONGER STORMS...PERSISTED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AROUND NOON. THE LINE EXTENDED FROM THE MISSOURI BOOTHEEL...THROUGH CAIRO AND MARION ILLINOIS...TO VINCENNES INDIANA. THE SOUTHERN SEGMENT OF THE LINE WAS MOVING EAST AT 25 TO 30 MPH...WHILE THE NORTHERN PORTION WAS MOVING EAST AROUND 10 MPH. HOWEVER ALL THE INDIVIDUAL CELLS WERE MOVING NORTHEAST AT 50 MPH. THIS LINE WILL MOVE INTO AND THROUGH THE JACKSON PURCHASE AREA... SOUTHEAST ILLINOIS...AND SOUTHWEST INDIANA INTO WEST KENTUCKY AND SOUTHWEST INDIANA BY 300 PM. WIND DAMAGE AND FLOODING HAVE BEEN THE MAIN HAZARDS WITH THESE STORMS. HOWEVER HAIL HAS ALSO BEEN REPORTED WITH SOME OF THESE STORMS. IN ADDITION...WIND PROFILES SUGGEST AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL THIS AFTERNOON. IN ADDITION TO WIND GUSTS IN EXCESS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS OF RAIN WILL BE COMMON WITH THE THUNDERSTORMS. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD DONGOLA 37.36N 89.16W
03/09/2006 UNION IL TRAINED SPOTTER
CREEKS SWOLLEN. HIGHWAY 51 SOUTH CLOSED IN SEVERAL
LOCATIONS DUE TO WATER OVER ROAD.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1256 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL HARRISBURG 37.74N 88.55W
03/09/2006 M0.88 INCH SALINE IL LAW ENFORCEMENT
&&
SMITTYThe Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494580.